Alert archive / Mississippi / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 232, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at May 5, 2009, 5:43 PM CDT for Lawrence County, Lincoln County, Mississippi. It was in force for 47 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 5, 2009, 5:43 PM CDT (22:43 UTC)
- Expired
- May 5, 2009, 6:30 PM CDT
- In force
- 47 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
Counties Lawrence County, MS, Lincoln County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 72 km from the middle of the area, began a volume at 22:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 5, 6:20 PM CDT | TSTM WND DMG | Wanilla, MS | A COUPLE TREES WERE BLOWN DOWN AROUND WANILLA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 37 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 10.7 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 42 J/kg
- Mixed-layer CIN
- -146 J/kg
- Mixed-layer LCL
- 454 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 132 m²/s²
- 0-3 km storm-relative helicity
- 261 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KJAN 052243
SVRJAN
MSC077-085-052330-
/O.NEW.KJAN.SV.W.0232.090505T2243Z-090505T2330Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
543 PM CDT TUE MAY 5 2009
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN LAWRENCE COUNTY IN SOUTH CENTRAL MISSISSIPPI...
NORTHEASTERN LINCOLN COUNTY IN SOUTH CENTRAL MISSISSIPPI...
* UNTIL 630 PM CDT
* AT 543 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES
SOUTHWEST OF SONTAG MOVING NORTHEAST AT 25 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
SONTAG BY 600 PM CDT...
WANILLA BY 620 PM CDT...
OMA BY 630 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
&&
LAT...LON 3172 9024 3176 8998 3167 8998 3149 9025
3157 9045
TIME...MOT...LOC 2243Z 227DEG 15KT 3157 9029
$$
401 follow-up statement
000
WWUS54 KJAN 052304
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
604 PM CDT TUE MAY 5 2009
MSC085-052314-
/O.CAN.KJAN.SV.W.0232.000000T0000Z-090505T2330Z/
LINCOLN MS-
604 PM CDT TUE MAY 5 2009
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LINCOLN COUNTY IS
CANCELLED...
LAT...LON 3163 9024 3172 9023 3176 8998 3167 8998
3150 9023
TIME...MOT...LOC 2304Z 227DEG 15KT 3165 9019
$$
MSC077-052330-
/O.CON.KJAN.SV.W.0232.000000T0000Z-090505T2330Z/
LAWRENCE MS-
604 PM CDT TUE MAY 5 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT
FOR NORTHERN LAWRENCE COUNTY...
AT 604 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
SONTAG MOVING NORTHEAST AT 15 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
WANILLA BY 610 PM CDT...
OMA BY 625 PM CDT...
NEW HEBRON BY 630 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
&&
LAT...LON 3163 9024 3172 9023 3176 8998 3167 8998
3150 9023
TIME...MOT...LOC 2304Z 227DEG 15KT 3165 9019
$$
40What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 5, 3:30 PM CDT, 2 hours 13 minutes earlier.
Area forecast discussion, May 5, 3:30 PM CDT, 2 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
330 PM CDT TUE MAY 5 2009
.SHORT TERM...TONIGHT THROUGH WEDNESDAY NIGHT...ACTIVE WEATHER
PATTERN WILL CONTINUE IN THE SHORT TERM. LATEST SURFACE ANALYSIS HAS
A WARM FRONT ACROSS CENTRAL LOUISIANA JUST SOUTH OF INTERSTATE 20
AND SAGGING FARTHER SOUTHEAST ACROSS MISSISSIPPI BUT NORTH OF
HIGHWAY 84. LOWER 70 DEW POINTS WERE NOTED ALONG AND SOUTH OF THE
FRONT. THIS FRONT IS EXPECTED TO DRIFT NORTH THROUGH THE EVENING.
ALTHOUGH 12Z JAN SOUNDING SHOWED CAPPING BELOW 850MB...RECENT LAPS
SFC LIS WERE RUNNING -4 TO -6 WITH SBCAPE AROUND 3000J/KG SOUTH OF
INTERSTATE 20 WHERE A FEW STORMS WERE DEVELOPING. KDGX VWP SHOWED
MAINLY UNIDIRECTIONAL SW FLOW 20-30KT FLOW BELOW 500MB. A FEW PULSE
SEVERE STORMS WILL BE POSSIBLE THIS AFTERNOON INTO THE EVENING
GENERALLY ALONG AND SOUTH OF INTERSTATE 20. THIS ACTIVITY WILL DIE
OUT THIS EVENING WITH THE LOSS OF DAYTIME HEATING. A GREATER THREAT
OF SEVERE STORMS IS STILL EXPECTED TO IMPACT THE NORTHWEST PORTIONS
OF OUR AREA AROUND MIDNIGHT AS ANOTHER COMPLEX OF STORMS ORGANIZING
OVER THE RED RIVER VALLEY THIS AFTERNOON TRACKS ESE. THIS ACTIVITY
IS EXPECTED TO TRACK EAST ACROSS THE NORTHERN HALF OF THE AREA
WEDNESDAY MORNING AND MAY BRING HEAVY RAINFALL TO OUR NORTHEAST AS
WELL AS THE AREA WE CURRENTLY HAVE UNDER A FLASH FLOOD WATCH SO HAVE
EXTENDED THE WATCH UNTIL 1 PM WEDNESDAY AND EXPANDED THE AREA EAST.
THE COMPLEX IS EXPECTED TO DROP A BOUNDARY SOUTH INTO SOUTHERN
MISSISSIPPI BEFORE STALLING WEDNESDAY AFTERNOON. THE AMPLIFYING
SHORTWAVE TROUGH MAY HELP KEEP STRONG CONVECTION GOING IN THE SOUTH
THROUGH THE AFTERNOON. THE TEMPERATURE FORECAST WILL BE TOUGH BASED
ON TIMING AND SOUTHERN EXTENT OF THE BOUNDARY. HAVE LEANED TOWARD
COOLER GUIDANCE NORTH AND WARMER SOUTH. MODELS HAVENT BEEN GREAT
HANDLING THESE COMPLEXES LATELY BUT MOST OF THE CONVECTION SHOULD
SEE A MARKED DECREASE DURING WEDNESDAY EVENING. HAVE MAINTAINED POPS
THROUGH WEDNESDAY NIGHT AS ANOTHER MORE SUBTLE SHORTWAVE EMBEDDED IN
THE NORTHWEST FLOW MOVES OVERHEAD AND COMBINES WITH THE BOUNDARY TO
PRODUCE A FEW SHOWERS. /22/
.LONG TERM...THURSDAY THROUGH TUESDAY...ACTIVE AND CHALLENGING
WEATHER PATTERN LOOKS REMAIN THE CASE FOR THE LATTER PORTION OF THE
WEEK. MUCH OF WHAT OCCURS THU-FRI WILL HIGHLY DEPEND ON HOW THE
SYSTEM FROM TONIGHT-WED WORKS OUT. AS WAS MENTIONED WITH LAST NIGHTS
FORECAST...NW FLOW PATTERN WILL BE OVER THE REGION AND THAT BRINGS
MUCH TIMING UNCERTAINTY TO INDIVIDUAL WAVES. ADDITIONALLY...EACH
WAVE WILL HAVE TO WORK WITH AN ATMOSPHERE THAT WAS DISRUPTED BY AN
EARLIER SYSTEM AND KNOWING WHERE BOUNDARIES AND INSTABILITY AXIS
WILL EXIST IS KEY...BUT DIFFICULT TO PIN POINT.
TRADITIONALLY...THESE NW FLOW SETUPS STEADILY PROGRESS TAD S WITH
EACH WAVE. HOWEVER...MODEL GUID IS NOT FOLLOWING THIS PROGRESSION
AND ACTUALLY PUSHES EACH STORM CLUSTER A TAD FURTHER N WITH EACH
WAVE PASSAGE. FOR THE END OF THE WEEK INTO THE WEEKEND...HUGE
QUESTION MARKS EXIST ON TIMING EACH DISTURBANCE. ALSO...THESE SEEM
TO BE SMALLER IN SCOPE WHICH MAY ONLY RESULT IN SMALLER COMPLEXES.
HOWEVER...JUST BECAUSE THEY MAY BE SMALLER...DOESNT MEAN THEY WONT
PACK A PUNCH. THE ATMOSPHERE WILL CONTINUE TO BE QUITE UNSTABLE
ALONG AND AHEAD OF ANY STALLED SFC BOUNDARY WITH SOLID LAPSE RATES
IN PLACE. AT THIS TIME...I CAN SEE SOME COMPLEX OR A PORTION OF A
COMPLEX BRING SOME STRONG/SVR STORMS TO THE AREA THU INTO THU NIGHT
WITH EVEN A BIT MORE POSSIBLE FRI INTO SAT. HOWEVER...TOO MUCH
UNCERTAINTY EXISTS WHERE/WHEN THIS MAY OCCUR BEYOND THU NIGHT. THUS
I WILL HOLD OF ON MENTIONING ANY SVR FOR FRI INTO SAT. I DO HAVE
ENOUGH CONFIDENCE TO MENTION A RISK OF SOME STRONG/SVR STORMS FOR
THU INTO THU NIGHT. AT THIS TIME...I WILL LEAN CLOSER TO THE
GUID...BUT STILL STAY ON THE SOUTHERN EDGE OF WHAT THEY SUGGEST. I
WILL MENTION THE RISK FOR THE N HALF OF THE CWA AS A START WITH
WINDS/HAIL BEING THE PRIMARY RISK FROM SOME COMPLEX OF STORMS.
AS FOR THE FORECAST ELEMENTS...GUID TEMPS AND POPS WERE GENERALLY
ACCEPTED AS IT DID SEEM TO COVER THE UNCERTAINTY IN TIMING AND
LOCATION. I DID TWEAK HIGH TEMPS DOWN A TAD FOR THU AS UPPER 90S MAY
BE TOUGH TO ACHIEVE AS WE WILL HAVE TO OVERCOME VERY WET SOILS ALONG
WITH CLOUDS AND POSSIBLY SOME LEFT OVER OUTFLOW BOUNDARY OR EVEN
PRECIP. AS FOR POPS...THE FOCUS WILL CONTINUE TO BE ACROSS THE N
HALF OF THE CWA THROUGH THE PERIOD AND I HAVE USED A MIX OF THE
LATEST GUID AND PREV FORECAST. POPS WILL CONTINUE TO RANGE FROM
20-30% FROM FRI-MON. /CME/
&&
.AVIATION...VFR FLIGHT CATEGORIES PREVAIL THIS AFTERNOON ACROSS MUCH
OF THE REGION. THE EXCEPTION WILL BE PERIODS OF MVFR CEILINGS FOR
NORTHERN SITES AS ISOLATED SHOWERS MOVE OVER THIS AREA. CLOUDS
SHOULD BEGIN TO BREAK UP A BIT OVER THE NEXT FEW HOURS TO GIVE
PREVAILING VFR FLIGHT CATEGORIES FOR MUCH OF THE AFTERNOON AND INTO
THE EVENING HOURS. LOCATIONS ACROSS THE SOUTH MAY SEE ISOLATED TO
SCATTERED SHOWERS AND THUNDERSTORMS DEVELOP THIS AFTERNOON AS A WARM
FRONT WILL BEGIN TO LIFT NORTHWARD. SITES WHERE CONVECTION IS
OBSERVED WILL EXPERIENCE AT MINIMAL MVFR CONDITIONS...WITH A BRIEF
PERIOD OF IFR TO LIFR CONDITIONS POSSIBLE IF CAUGHT UNDER A HEAVIER
DOWNPOUR. BY LATE TONIGHT INTO EARLY WEDNESDAY MORNING...A COMPLEX
OF STORMS IS EXPECTED TO MOVE INTO NORTHWEST PORTIONS OF THE AREA.
THIS COMPLEX IS EXPECTED TO MOVE SOUTH AND EAST THROUGH THE
OVERNIGHT HOURS. SITES IN THE PATH OF THIS COMPLEX WILL AGAIN SEE A
PROLONGED PERIODS OF IFR TO LIFR CONDITIONS POSSIBLE. /14/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 68 81 67 86 / 44 80 44 28
MERIDIAN 66 81 66 86 / 34 74 53 28
VICKSBURG 68 82 68 89 / 48 77 39 27
HATTIESBURG 68 85 69 87 / 19 50 29 36
NATCHEZ 69 83 68 86 / 19 55 32 26
GREENVILLE 65 77 65 87 / 83 88 34 26
GREENWOOD 66 77 65 87 / 82 94 39 26
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH WEDNESDAY
AFTERNOON FOR MSZ018-019-025>042-047.
LA...FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH WEDNESDAY
AFTERNOON FOR LAZ007>009-015-016.
AR...FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH WEDNESDAY
AFTERNOON FOR ARZ074-075.
&&
SHORT TERM: 22
LONG TERM: CME
AVIATION: 14Hazardous weather outlook, May 5, 3:30 PM CDT, 2 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 330 PM CDT TUE MAY 5 2009 ARZ074-075-LAZ007>009-015-016-MSZ018-019-025>052-061930- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY- WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS- HOLMES-ATTALA-WINSTON-NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS- LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE- 221 PM CDT TUE MAY 5 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEAST ARKANSAS...PORTIONS OF NORTHEAST LOUISIANA...AND PORTIONS OF CENTRAL AND NORTH MISSISSIPPI. .DAY ONE...TONIGHT AND WEDNESDAY SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS NORTH MISSISSIPPI LATE TONIGHT THROUGH MIDDAY WEDNESDAY AS A COMPLEX OF STORMS IS EXPECTED TO DEVELOP NORTHWEST OF THE AREA THIS EVENING...AND QUICKLY MOVE INTO THE AREA LATE TONIGHT. THIS COMPLEX OF STORMS SHOULD REACH THE DELTA REGION SHORTLY AFTER MIDNIGHT...AND AFFECT THE NORTHEAST NEAR THE GOLDEN TRIANGLE REGION FROM AROUND SUNRISE THROUGH AROUND NOON WEDNESDAY. DAMAGING WINDS AND HAIL ARE THE PRIMARY CONCERNS...ALTHOUGH A FEW TORNADOES CAN NOT BE RULED OUT. IN ADDITION...RAINFALL TOTALS RANGING FROM 2 TO 5 INCHES HAVE ALREADY FALLEN OVER THE AREA WITHIN THE PAST FEW DAYS. AS THIS COMPLEX MOVES ACROSS THE AREA LATE TONIGHT INTO WEDNESDAY...ANOTHER 1 TO 3 INCHES...WITH LOCALLY HIGHER AMOUNTS UP TO 4 TO 5 INCHES WILL BE POSSIBLE. THIS COULD LEAD TO SOME LOCALIZED FLASH FLOODING ACROSS THE AREA. AS A RESULT...A FLASH FLOOD WATCH HAS BEEN ISSUED FOR THE AREA FROM THIS EVENING INTO WEDNESDAY MORNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY ANOTHER ROUND OF STRONG AND SEVERE THUNDERSTORMS WILL BE POSSIBLE SOMETIME WITHIN THE THURSDAY AND THURSDAY NIGHT TIME FRAME AS ANOTHER COMPLEX OF STORMS EVOLVE ACROSS THE REGION. AT THIS TIME...LOCATIONS NORTH OF THE INTERSTATE 20 CORRIDOR LOOK TO HAVE THE RISK OF SEEING A COMPLEX OF STORMS WHICH COULD PRODUCE DAMAGING WINDS AND HAIL. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED LATE TONIGHT THROUGH MIDDAY WEDNESDAY. LAZ023>026-MSZ053>066-072>074-061930- FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-CLAIBORNE-COPIAH-SIMPSON- SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE- JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 221 PM CDT TUE MAY 5 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL LOUISIANA AND SOUTH MISSISSIPPI. .DAY ONE...TONIGHT AND WEDNESDAY AN ISOLATED STRONG TO SEVERE THUNDERSTORM CAPABLE OF PRODUCING HAIL AND WIND GUSTS BETWEEN 50 AND 60 MPH WILL BE POSSIBLE THIS AFTERNOON INTO EARLY THIS EVENING. A WARM FRONT WILL BE MOVING BACK NORTHWARD INTO THE AREA THIS AFTERNOON...LEADING TO THE DEVELOPMENT OF SOME THUNDERSTORMS OVER THE AREA. SOME OF THE THUNDERSTORMS MAY BECOME STRONG AND PERHAPS SEVERE...AND LAST INTO THIS EVENING. STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE EARLY WEDNESDAY MORNING THROUGH MIDDAY WEDNESDAY ACROSS SOUTHERN MISSISSIPPI. A COMPLEX OF STORMS IS EXPECTED TO DEVELOP NORTHWEST OF THE OUTLOOK AREA THIS EVENING...AND MOVE INTO THE AREA DURING THE EARLY MORNING HOURS AND INTO THE DAY PERIOD ON WEDNESDAY. DAMAGING WINDS AND HAIL ARE THE PRIMARY CONCERNS...ALTHOUGH TORNADOES CAN NOT BE RULED OUT. IN ADDITION...LOCALLY HEAVY RAINFALL COULD ALSO BE POSSIBLE WHICH COULD LEAD TO SOME LOCALIZED FLASH FLOODING. .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT ANTICIPATED TODAY...BUT MAY BE NEEDED ON WEDNESDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. 14
In the hours before
Local storm report, May 5, 1:51 PM CDT, 3 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON MS
151 PM CDT TUE MAY 05 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM NON-TSTM WND DMG LAUREL 31.69N 89.14W
05/03/2009 JONES MS EMERGENCY MNGR
A TREE FELL ON A HOUSE IN LAUREL. A ROOF WAS BLOWN OFF OF
A BARN ON HWY 15 ABOUT 5 MILES SOUTHEAST OF LAUREL. THIS
WAS DUE TO A WAKE LOW WHICH PASSED THROUGH THE AREA.
0135 AM TSTM WND DMG MACEDONIA 31.38N 89.17W
05/04/2009 FORREST MS EMERGENCY MNGR
THREE TREES WERE BLOWN DOWN.
0215 AM FLASH FLOOD HATTIESBURG 31.31N 89.31W
05/04/2009 FORREST MS EMERGENCY MNGR
NUMEROUS STREETS AND ROADS ACROSS HATTIESBURG ARE
FLOODED. 2.34 IN HAS ALREADY BEEN MEASURED IN THE CITY
AND THAT FELL IN ABOUT 1 HR...RAIN IS STILL FALLING.
&&
WILSONSpecial weather statement, May 5, 3:12 PM CDT, 2 hours 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 312 PM CDT TUE MAY 5 2009 MSZ049-055-056-052055- SMITH MS-RANKIN MS-SIMPSON MS- 312 PM CDT TUE MAY 5 2009 A CLUSTER OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 6 MILES EAST OF HARRISVILLE AT 312 PM CDT...MOVING EAST AT 30 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS STORM. PEOPLE IN SIMPSON...SOUTHERN RANKIN AND WESTERN SMITH COUNTIES SHOULD MONITOR THIS STORM CLOSELY. CAW
Local storm report, May 5, 5:21 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
521 PM CDT TUE MAY 05 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM HAIL 3 ENE IMPROVE 31.36N 89.65W
05/05/2009 E1.00 INCH LAMAR MS EMERGENCY MNGR
&&
BRYANTSpecial weather statement, May 5, 5:34 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 534 PM CDT TUE MAY 5 2009 MSZ062-063-052315- LINCOLN MS-LAWRENCE MS- 534 PM CDT TUE MAY 5 2009 ...STRONG THUNDERSTORM SOUTHEAST OF BROOKHAVEN MOVING NORTHEAST... A STRONG THUNDERSTORM CAPABLE OF PRODUCING VERY HEAVY RAINFALL AND PEA SIZE HAIL WAS LOCATED 4 MILES NORTHWEST OF EAST LINCOLN AT 531 PM CDT...MOVING NORTHEAST AT 35 MPH. VERY HEAVY RAINFALL OF UP TO ONE INCH...GUSTY WINDS OF 35 MPH ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING ARE LIKELY WITH THIS STORM AS IT HEADS TOWARD WANILLA BY 6 PM. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN LAWRENCE AND LINCOLN COUNTIES SHOULD MONITOR THIS STORM CLOSELY. 40
Local storm report, May 5, 5:41 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
541 PM CDT TUE MAY 05 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM TSTM WND DMG 6 NW RAWLS SPRINGS 31.44N 89.44W
05/05/2009 COVINGTON MS EMERGENCY MNGR
FORREST COUNTY EMA REPORTED TREE DOWN ACROSS ROADWAY JUST
INSIDE SOUTHERN COVINGTON COUNTY LINE.
&&
BRYANTThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 5, 4:24 AM CDT | Flash Flood Watch | JAN | Attala, Bolivar, Carroll, Choctaw, Claiborne, Clarke and 31 more | 36 hr |
| May 5, 11:27 AM CDT | River Flood Advisory | JAN | Bolivar, Washington | 35 hr |
| May 5, 11:27 AM CDT | River Flood Advisory | JAN | Issaquena, Washington | 24 hr |
| May 5, 11:27 AM CDT | River Flood Advisory | JAN | Claiborne, Jefferson, Warren | 24 hr |
| May 5, 3:25 PM CDT | Severe Thunderstorm Warning | JAN | Covington, Simpson, Smith | 33 min |
| May 5, 4:21 PM CDT | Severe Thunderstorm Warning | JAN | Marion | 39 min |
| May 5, 4:59 PM CDT | Severe Thunderstorm Warning | JAN | Covington, Forrest, Jefferson Davis, Lamar, Marion | 46 min |
| May 5, 5:44 PM CDT | Severe Thunderstorm Warning | JAN | Forrest, Jones | 34 min |
| May 5, 6:32 PM CDT | Severe Thunderstorm Warning | JAN | Jefferson Davis, Lawrence, Simpson | 43 min |
| May 5, 6:50 PM CDT | Severe Thunderstorm Warning | JAN | Jefferson Davis, Lawrence | 40 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.